Ohio, 2017

Flash Flooding and Flooding in Ohio, April 29, 2017

April 29, 2017 · NWS ILN · 22 events in 8 counties and zones

Thunderstorms trained along a warm front that was lifting through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms trained along a warm front that was lifting through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 29, 6:49 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 29, 6:49 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
749 AM EDT Sat Apr 29 2017

.SYNOPSIS...
Showers and thunderstorms will continue to develop today along a
slow moving warm front. Drier conditions are expected Sunday when
the warm front is forecast to be near Lake Erie. A strong cold
front accompanied by thunderstorms and gusty winds will push
through early Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Warm front situated near the Ohio River is the focus for
thunderstorms development. Thunderstorms are resulting from
moisture transported on a 35 knot low level jet lifting over the
front in the presence of multiple mid level short waves. These
thunderstorms are forming in an environment containing little
to no surface based CAPE, while elevated CAPE is near 1000 J/KG.
Torrential rain and isolated damaging wind and large hail have
been occurring with the thunderstorms, which have been training
across the same locations. Radar estimates indicate over 2
inches of rain so far mainly near the Ohio River.

Models suggest the front will be lifting north across the area
today. Expect thunderstorms to continue to develop, and
torrential downpours will persist with the airmass holding 1.6
inches of PWAT. Will keep flash flood watch in effect through
11 am. Based on latest radar and model trends, have expanded
watch in area to include parts of Central Ohio including
Columbus.

Thunderstorms have generally weakened below severe limits early
this morning. However, daytime heating may allow more severe
cells to develop later this morning and this afternoon as
instability rise with daytime heating.

Temperatures will vary notably with respect to frontal position.
Highs are expected to reach the mid 80s far south, the mid 70s
near I-70, and the mid 60s far north.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Warm front will be north of the area near the Great Lakes
tonight through Sunday. Expect only a low chance for showers and
thunderstorms in this weather regime lacking deep moisture and
favorable forcing.

Southerly breezes in the warm sector will carry warmer
temperatures, with highs in the 80s forecast for all locations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Strong cold front extending from well stacked low pressure will
move in from the west late Sunday night through Monday morning.
A band of showers and thunderstorm will develop along the front
and move across the area by Monday afternoon. Strong southwest
winds will usher in cooler temperatures behind the cold front,
with gusts reaching 40 mph Monday afternoon. For Tuesday, high
pressure is forecast to bring dry weather, and gradually
subsiding winds.

The next low pressure system is forecast to track into the Ohio
Valley Wednesday and Thursday, producing the likelihood for
showers. Shower chances will linger Friday under an upper trough
following the surface low.

Expected conditions at the surface and aloft point to a cooling
trend. Near normal highs in the upper 60s Monday will slip to
the lower 60s by Friday under cold advection, clouds and precip.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Slow moving front is the focus for thunderstorms that will
continue to impact TAF sites with less than ideal flight
conditions. Improvement to VFR is expected by noon at southern
sites as the front lifts to Northern Ohio, carrying
thunderstorms with it. MVFR conditions accompanying the
thunderstorms will tend to persist until late afternoon at
northern sites closer to the front. Wind direction will vary
with frontal movement, with east winds becoming south by the end
of the forecast. VFR should prevail late in the forecast as
drier air arrives in the warm sector. South winds will gust over
20 knots at CVG near the end of their 30 hour TAF.

OUTLOOK...MVFR ceilings and visibilities with thunderstorms are
possible Sunday night and Monday. Wind gusts to 35 kt possible
Sunday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 11 AM EDT this morning for OHZ042-
     051>055-060>065-070>074-077>082-088.
KY...Flash Flood Watch until 11 AM EDT this morning for KYZ089>100.
IN...Flash Flood Watch until 11 AM EDT this morning for INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Coniglio
AVIATION...Coniglio
Hazardous weather outlook, Apr 29, 4:12 AM EST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
512 AM EDT Sat Apr 29 2017

OHZ026-034-035-043>046-056-300915-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
512 AM EDT Sat Apr 29 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

A few severe thunderstorms are possible, with primary threats of
large hail and heavy rainfall. Isolated damaging winds and an
isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts up to 40 MPH are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065-
070>074-077>082-088-300915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Champaign-Clark-
Madison-Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
512 AM EDT Sat Apr 29 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few severe thunderstorms are possible, with primary threats of
large hail and heavy rainfall. Isolated damaging winds and an
isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts up to 40 MPH are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 29, 5:54 AM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
654 AM EDT SAT APR 29 2017

INZ066-073-074-291130-
Franklin IN-Ripley IN-Dearborn IN-
654 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...NORTHERN
RIPLEY AND NORTH CENTRAL DEARBORN COUNTIES UNTIL 730 AM EDT...

At 653 AM EDT, radar indicated a strong thunderstorm near Osgood,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Batesville, Osgood, Oldenburg, Sunman, Metamora, St. Leon, Holton,
Napoleon, Huntersville, Ballstown, Penntown, Interstate 74 at State
Route 101, Peppertown, Otter Village, Lawrenceville and Saint Peter.

This includes I-74 in Indiana between mile markers 145 and 161.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3921 8542 3927 8530 3933 8530 3949 8513
      3933 8492 3906 8540 3919 8544
TIME...MOT...LOC 1053Z 224DEG 44KT 3920 8534

AR
Local storm report, Apr 29, 6:19 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HEAVY RAIN       3 W CHEVIOT             39.16N 84.67W
04/29/2017  M1.80 INCH       HAMILTON           OH   COCORAHS

&&

KC
Special weather statement, Apr 29, 6:54 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
754 AM EDT SAT APR 29 2017

INZ066-073-074-291230-
Franklin IN-Ripley IN-Dearborn IN-
754 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...RIPLEY
AND DEARBORN COUNTIES UNTIL 830 AM EDT...

At 754 AM EDT, radar indicated a strong thunderstorm near Versailles,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...

Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
Milan, Osgood, Dillsboro, Moores Hill, Guilford, Logan, Manchester,
Sunman, St. Leon, Holton, Napoleon, Cedar Grove, Rexville and Cold
Springs.

This includes I-74 in Indiana between mile markers 154 and 168.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3915 8544 3939 8491 3914 8482 3912 8482
      3891 8535 3891 8544 3895 8545
TIME...MOT...LOC 1154Z 242DEG 42KT 3900 8536

AR
Special weather statement, Apr 29, 7:48 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
848 AM EDT SAT APR 29 2017

INZ080-KYZ089>092-094>096-291315-
Switzerland IN-Boone KY-Pendleton KY-Carroll KY-Owen KY-Kenton KY-
Gallatin KY-Grant KY-
848 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SWITZERLAND...
EASTERN CARROLL...SOUTHERN KENTON...SOUTHERN BOONE...NORTHERN
GRANT...NORTHWESTERN OWEN...NORTHWESTERN PENDLETON AND GALLATIN
COUNTIES UNTIL 915 AM EDT...

At 847 AM EDT, radar indicated a strong thunderstorm over Kentucky
Speedway, moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Independence, Walton, Crittenden, Dry Ridge, Warsaw, Florence,
Kentucky Speedway, Ryland Heights, Glencoe, Sanders, Sparta, Patriot,
Atwood, Ryle, Interstate 71 at Mile Marker 52, Northcutt, Interstate
71 at US Route 127, Steele Bottom, Wheatley and Bracht.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 50 and 77.
 I-75 in Kentucky between mile markers 159 and 174.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3860 8502 3880 8505 3895 8447 3887 8445
      3886 8445 3885 8446 3884 8445 3882 8445
      3882 8444 3883 8443 3872 8440
TIME...MOT...LOC 1247Z 252DEG 38KT 3870 8492

Coniglio
Special weather statement, Apr 29, 7:50 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
850 AM EDT SAT APR 29 2017

OHZ070-071-077-291315-
Hamilton OH-Warren OH-Butler OH-
850 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON...
SOUTHERN BUTLER AND WARREN COUNTIES UNTIL 915 AM EDT...

At 850 AM EDT, radar indicated a strong thunderstorm over Fairfield,
moving northeast at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park,
Springboro, Sharonville, Monroe, Blue Ash, Trenton, Franklin,
Springdale, North College Hill, Wyoming, Mount Healthy, South
Middletown, Finneytown, West Chester and Ross.

This includes the following Interstates...
 I-71 in Ohio between mile markers 20 and 37.
 I-75 in Ohio between mile markers 15 and 41.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3959 8425 3958 8416 3938 8403 3920 8462
      3936 8473
TIME...MOT...LOC 1250Z 243DEG 39KT 3932 8459

Coniglio
Special weather statement, Apr 29, 7:55 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
855 AM EDT SAT APR 29 2017

KYZ092-093-OHZ071-077>079-291330-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Brown OH-Warren OH-
855 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL...EASTERN HAMILTON...NORTHERN CLERMONT...NORTHWESTERN BROWN
AND SOUTHEASTERN WARREN COUNTIES UNTIL 930 AM EDT...

At 854 AM EDT, radar indicated a strong thunderstorm over Newport,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Cincinnati, Covington, Independence, Norwood, Erlanger, Fort Thomas,
Newport, Sharonville, Blue Ash, Loveland, Reading, Montgomery, North
College Hill, Madeira, Edgewood, Alexandria, Wyoming, Cheviot, Fort
Mitchell and Villa Hills.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 19.
 I-74 in Ohio between mile markers 13 and 19.
 I-75 in Kentucky between mile markers 186 and 191.
 I-75 in Ohio between mile markers 0 and 14.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3919 8465 3937 8406 3927 8400 3926 8401
      3925 8399 3911 8391 3893 8453
TIME...MOT...LOC 1254Z 248DEG 38KT 3908 8450

Coniglio

The radar

The Cincinnati radar (KILN), 59 km away, was scanning. The volume nearest the first event began at 12:57 UTC.

Open the radar archive at this moment

Event by event

19 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
April 29, 7:59 AM EST to 8:05 AM EST
Where
Hamilton County, 1.48 mi NNE of Mt Washington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.100, -84.370

A tree was knocked down near the intersection of Hunley Rd. and Clough Pike.

Flood, Warren

When
April 29, 8:30 AM EST to 10:30 AM EST
Where
Warren County, 1.24 mi WNW of Kings Mills to 1.17 mi WNW of Kings Mills
Cause
Heavy Rain
Reported by
Public
Coordinates
39.358, -84.271

Standing and ponding of water was reported on Kings Mills Rd, due to clogged storm drain.

Flash Flood, Warren

When
April 29, 8:40 AM EST to 10:40 AM EST
Where
Warren County, 1.58 mi ESE of Socialville to 1.61 mi ESE of Socialville
Cause
Heavy Rain
Reported by
Public
Coordinates
39.312, -84.293

Water was reported rushing over Meadow Drive near Irwin Simpson Road.

Flash Flood, Hamilton

When
April 29, 8:43 AM EST to 10:43 AM EST
Where
Hamilton County, 0.54 mi W of Lincoln Hgts to 0.58 mi W of Lincoln Hgts
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.230, -84.480

Rushing water was observed in Wyoming.

Flash Flood, Butler

When
April 29, 8:54 AM EST to 10:54 AM EST
Where
Butler County, 0.69 mi N of Okeana to 0.65 mi N of Okeana
Cause
Heavy Rain
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
39.360, -84.770

Several private bridges were washed out.

Flash Flood, Butler

When
April 29, 8:54 AM EST to 10:54 AM EST
Where
Butler County, 2.12 mi NW of Hamilton to 2.1 mi NW of Hamilton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.420, -84.580

Flooding was reported along and near Main St. in Hamilton.

Flash Flood, Clinton

When
April 29, 9:00 AM EST to 11:00 AM EST
Where
Clinton County, 0.87 mi NW of Sligo to 0.82 mi NW of Sligo
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.440, -83.940

Water was reported flowing across State Route 380.

Flash Flood, Hamilton

When
April 29, 9:18 AM EST to 11:18 AM EST
Where
Hamilton County, 0.53 mi W of Glendale to 0.74 mi SE of Springdale
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.270, -84.460

Roads were reported flooded throughout the city of Glendale, including three feet of water over some of them.

Flash Flood, Butler

When
April 29, 9:25 AM EST to 11:25 AM EST
Where
Butler County, 0.95 mi ENE of Port Union to 1.01 mi ENE of Port Union
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.338, -84.435

Significant flooding was reported along Rupp Farm Drive in West Chester.

Flood, Highland

When
April 29, 9:30 AM EST to 11:30 AM EST
Where
Highland County, 3.54 mi WNW of Careytown to 3.6 mi WNW of Careytown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.319, -83.692

Ponding of water was reported along State Route 73 near the Clinton-Highland County line.

Flash Flood, Clermont

When
April 29, 9:45 AM EST to 11:45 AM EST
Where
Clermont County, 2.07 mi NW of Amelia to 2.08 mi SE of Withamsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.050, -84.249

High water was reported near the 1300 block of Ohio Pike.

Flash Flood, Clermont

When
April 29, 9:45 AM EST to 11:45 AM EST
Where
Clermont County, 1.07 mi E of Perintown to 1.2 mi E of Perintown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.130, -84.210

High water resulted in a road closure near the 1500 block of Highway 50.

Flash Flood, Clermont

When
April 29, 9:45 AM EST to 11:45 AM EST
Where
Clermont County, 1.85 mi NNE of Williams Corners to 1.76 mi NNE of Williams Corners
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.194, -84.136

High water resulted in a road closure near the 2200 block of Cedarville Road.

Flash Flood, Fayette

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Fayette County, 2.82 mi ESE of Rock Mills to 2.79 mi ESE of Rock Mills
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.410, -83.374

High water was reported on U.S. 753 at Ghormley Rd.

Flash Flood, Fayette

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Fayette County, 1.59 mi NE of Jonesboro to 1.57 mi NE of Jonesboro
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.549, -83.453

High water was reported near Brannon St.

Flash Flood, Fayette

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Fayette County, 2.11 mi NW of Johnson to 2.18 mi NW of Johnson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.570, -83.360

High water was reported over Old Springfield Rd.

Flash Flood, Fayette

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Fayette County, 1.48 mi ENE of Bloomingburg to 1.51 mi ENE of Bloomingburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.606, -83.373

High water was reported over the road near the intersection of U.S.62 and New Holland Rd.

Flash Flood, Fayette

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Fayette County, 1.74 mi SE of Pleasant View to 1.63 mi SE of Pleasant View
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.650, -83.610

High water was reported on Ohio 734 at West Lancaster Rd.

Flash Flood, Warren

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Warren County, 0.46 mi SW of Stubbs Mills to 0.39 mi SSW of Stubbs Mills
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.365, -84.175

The road was closed due to high water near the intersection of Mason Morrow Millgrove Rd. and Stubbs Mills Rd.

Flash Flood, Warren

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Warren County, 0.9 mi NW of Morrow to 1.01 mi NW of Morrow
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.408, -84.244

High water was reported near the intersection of Columbia Rd and U.S. 42, resulting in a road closure.

Flash Flood, Warren

When
April 29, 10:00 AM EST to 12:00 PM EST
Where
Warren County, 0.53 mi W of Springboro to 0.48 mi W of Springboro
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.550, -84.240

High water was reported along West Lower Springboro Rd.

Flash Flood, Ross

When
April 29, 10:30 AM EST to 12:30 PM EST
Where
Ross County, 1.38 mi N of Thrifton to 1.37 mi N of Thrifton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.350, -83.370

High water was running across Thrifton Road, causing the road to be closed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 688071, 686881, 686546, 686547, 686548, 686550, 686551, 686554, 686556, 688070, 686557, 686559, 686560, 686561, 686563, 686564, 686875, 686876, 686877, 686878, 686879, 686880.